Introduction: Oncologic patients are particularly susceptible to adverse drug reactions (ADRs) [1]. Their sensitivity to ADRs results from: narrow therapeutic index of some chemotherapeutics, multidrug regimens and comorbidities. Malnutrition and organ dysfunctions could also affect drug pharmacokinetics making drug safety less predictable [2]. Therefore, monitoring oncologic patients’ safety in clinical practice should be a priority [3]. Aim: To evaluate occurrence of ADRs and potential drug-drug interactions (DDIs) associated to antineoplastic target therapies. Methods: A retrospective, observational, no-profit study (ALEXANDROS), was carried out at the Unit of Oncology of the University Hospital in Florence. Adult patients accessing from July 2014 to July 2016 with target therapies for solid tumour indications (Anatomical Therapeutic Classifications: L01XC-monoclonal antibodies; L01XE-protein kinase inhibitors) were included. Patients’ data were retrieved from medical records using the Patient Data Form available on Pharmacowikilance (a platform developed by the Tuscan Regional Centre of Pharmacovigilance), including demographic information, medical history, pharmacological treatments, and ADRs. Potential DDIs were assessed by checking DDIs on Micromedex. Results: Overall, 130 Caucasian cancer patients, mean age 64.28 years (standard deviation, SD ± 12.12), with the following primary cancer diagnosis: 39 colorectal cancer, 27 lung cancer, 26 breast cancer, 25 ovarian cancer, 8 kidney cancer, 3 gastric cancer and 2 hepatic cancer, were included. The mean number of drugs/patient was 7.27 (SD ± 4.5). Adverse events and ADRs were 234 and 223 respectively (105 patients had at least one ADR, range 1–8 ADRs/patient). Among the 223 ADRs, 27 were serious (21 patients had at least one serious ADR, range 1–3 serious ADRs/patient) and 10.31% were unexpected. The most frequently reported ADRs (at least 5 cases for single ADR) were: cutaneous toxicity (n = 31), diarrhoea (n = 27), neutropenia (n = 23), mucositis (n = 18), nausea (n = 15), hypertension (n = 15), palmar-plantar erythrodysesthesia (n = 11), asthenia (n = 10), hypertransaminasemia (n = 5). ADR outcomes were: resolved (41.29% of cases), resolving (39.35%), not resolved (8.39%), not specified (7.09%) and resolved with sequalae (3.87%). The most frequently combinations of suspected drug-ADR were: bevacizumab-neutropenia (n = 15); bevacizumab-nausea (n = 10); bevacizumab-diarrhoea (n = 6); bevacizumab-hypertension (n = 5); cetuximab-cutaneous toxicity (n = 9); erlotinib-cutaneous toxicity (n = 17); erlotinib-diarrhoea (n = 5); and erlotinib-mucositis (n = 5). The identified DDIs were: erlotinib-esomeprazole (n = 1); erlotinib-lansoprazole (n = 13); erlotinib-magaldrate (n = 6); erlotinib-omeprazole (n = 6); erlotinib-pantoprazole (n = 7); gefitinib-lansoprazole (n = 1); sunitinib-sotalol (n = 2). None of these resulted in expected ADRs. Discussion: The sensitization of drug safety may be improved especially in the oncological setting. Conclusion: Drug safety monitoring in cancer patients is a priority issue. Healthcare professionals should be adequately stimulated in detection and reporting of ADRs. Further sources of information/References 1. Wahlang JB, Laishram PD, Brahma DK, Sarkar C, Lahon J, Nongkynrih BS. Adverse drug reactions due to cancer chemotherapy in a tertiary care teaching hospital. Ther Adv Drug Saf 2017;8:61-6 2. Chan A, Soh D, Ko Y, Huang YC, Chiang J. Characteristics of unplanned hospital admissions due to drug-related problems in cancer patients. Support Care Cancer 2014;22:1875-81 3. Tuccori M, Montagnani S, Capogrosso-Sansone A, Mantarro S, Antonioli L, Fornai M, et al. Adverse reactions to oncologic drugs: spontaneous reporting and signal detection. Expert Rev Clin Pharmacol 2015;8:61-75

Adverse drug reactions in oncoLogy: intEnsive monitoring program on drug toXicity of biotechnological medicatioNs anD taRget therapies in Oncologic patientS - the ALEXANDROS observational study / Galiulo M, Convertino I, Blandizzi C, Tassi R, Diacciati S, Nobili S, Capogrosso Sansone A, Marino A, Mini E, Mazzei T, Vannacci A, Parrilli M, Corona T, Tuccori M. - In: DRUG SAFETY. - ISSN 0114-5916. - STAMPA. - 40:(2017), pp. 993-993. [10.1007/s40264-017-0580-8]

Adverse drug reactions in oncoLogy: intEnsive monitoring program on drug toXicity of biotechnological medicatioNs anD taRget therapies in Oncologic patientS - the ALEXANDROS observational study

Blandizzi C;Tassi R;Diacciati S;Nobili S;Mini E;Mazzei T;Vannacci A;
2017

Abstract

Introduction: Oncologic patients are particularly susceptible to adverse drug reactions (ADRs) [1]. Their sensitivity to ADRs results from: narrow therapeutic index of some chemotherapeutics, multidrug regimens and comorbidities. Malnutrition and organ dysfunctions could also affect drug pharmacokinetics making drug safety less predictable [2]. Therefore, monitoring oncologic patients’ safety in clinical practice should be a priority [3]. Aim: To evaluate occurrence of ADRs and potential drug-drug interactions (DDIs) associated to antineoplastic target therapies. Methods: A retrospective, observational, no-profit study (ALEXANDROS), was carried out at the Unit of Oncology of the University Hospital in Florence. Adult patients accessing from July 2014 to July 2016 with target therapies for solid tumour indications (Anatomical Therapeutic Classifications: L01XC-monoclonal antibodies; L01XE-protein kinase inhibitors) were included. Patients’ data were retrieved from medical records using the Patient Data Form available on Pharmacowikilance (a platform developed by the Tuscan Regional Centre of Pharmacovigilance), including demographic information, medical history, pharmacological treatments, and ADRs. Potential DDIs were assessed by checking DDIs on Micromedex. Results: Overall, 130 Caucasian cancer patients, mean age 64.28 years (standard deviation, SD ± 12.12), with the following primary cancer diagnosis: 39 colorectal cancer, 27 lung cancer, 26 breast cancer, 25 ovarian cancer, 8 kidney cancer, 3 gastric cancer and 2 hepatic cancer, were included. The mean number of drugs/patient was 7.27 (SD ± 4.5). Adverse events and ADRs were 234 and 223 respectively (105 patients had at least one ADR, range 1–8 ADRs/patient). Among the 223 ADRs, 27 were serious (21 patients had at least one serious ADR, range 1–3 serious ADRs/patient) and 10.31% were unexpected. The most frequently reported ADRs (at least 5 cases for single ADR) were: cutaneous toxicity (n = 31), diarrhoea (n = 27), neutropenia (n = 23), mucositis (n = 18), nausea (n = 15), hypertension (n = 15), palmar-plantar erythrodysesthesia (n = 11), asthenia (n = 10), hypertransaminasemia (n = 5). ADR outcomes were: resolved (41.29% of cases), resolving (39.35%), not resolved (8.39%), not specified (7.09%) and resolved with sequalae (3.87%). The most frequently combinations of suspected drug-ADR were: bevacizumab-neutropenia (n = 15); bevacizumab-nausea (n = 10); bevacizumab-diarrhoea (n = 6); bevacizumab-hypertension (n = 5); cetuximab-cutaneous toxicity (n = 9); erlotinib-cutaneous toxicity (n = 17); erlotinib-diarrhoea (n = 5); and erlotinib-mucositis (n = 5). The identified DDIs were: erlotinib-esomeprazole (n = 1); erlotinib-lansoprazole (n = 13); erlotinib-magaldrate (n = 6); erlotinib-omeprazole (n = 6); erlotinib-pantoprazole (n = 7); gefitinib-lansoprazole (n = 1); sunitinib-sotalol (n = 2). None of these resulted in expected ADRs. Discussion: The sensitization of drug safety may be improved especially in the oncological setting. Conclusion: Drug safety monitoring in cancer patients is a priority issue. Healthcare professionals should be adequately stimulated in detection and reporting of ADRs. Further sources of information/References 1. Wahlang JB, Laishram PD, Brahma DK, Sarkar C, Lahon J, Nongkynrih BS. Adverse drug reactions due to cancer chemotherapy in a tertiary care teaching hospital. Ther Adv Drug Saf 2017;8:61-6 2. Chan A, Soh D, Ko Y, Huang YC, Chiang J. Characteristics of unplanned hospital admissions due to drug-related problems in cancer patients. Support Care Cancer 2014;22:1875-81 3. Tuccori M, Montagnani S, Capogrosso-Sansone A, Mantarro S, Antonioli L, Fornai M, et al. Adverse reactions to oncologic drugs: spontaneous reporting and signal detection. Expert Rev Clin Pharmacol 2015;8:61-75
Galiulo M, Convertino I, Blandizzi C, Tassi R, Diacciati S, Nobili S, Capogrosso Sansone A, Marino A, Mini E, Mazzei T, Vannacci A, Parrilli M, Corona T, Tuccori M
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in FLORE sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/2158/1286380
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus ND
  • ???jsp.display-item.citation.isi??? ND
social impact